Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Prozac/insomnia..how Long Does It Last After You Stop Taking It?


  • Please log in to reply
6 replies to this topic

#1 pittguy578

pittguy578

    Member

  • Member
  • PipPipPip
  • 241 posts

Posted 08 April 2011 - 05:39 AM

I stopped taking Prozac on Tuesday due to the insomnia I was having. I had my sleep under control until I started taking Prozac.
Now I have been constantly waking up throughout the night..Usually at 1 AM..4 AM..and then I feel tired all of the time.
I do not think I would have slept at all if it had not been for the 20 MG of Ambien my doc has prescribed me.
I am still a little upset my doc would prescribe Prozac when she knew about my horrible sleep issues that I have normally.

How long does it take for this prozac induced insomnia to go away? It is really starting to affect me.

Also, is there anything the doctor can prescribe for me until this is fixed? Possibly a benzo sedative?
I am NOT a fan of those, but if it is going to take a while for this junk to get out of my system, I need to take something temporarily.

Edited by pittguy578, 08 April 2011 - 05:42 AM.


#2 Tim 52

Tim 52

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,110 posts
  • Gender:Male
  • Location:USA

Posted 08 April 2011 - 09:59 AM

pittguy:

The first days are the worst. It will even out. What dose are you on?

It does help to start with a low dose and work up. That is another thing you can talk with your doctor about.

Tim

goldenvelope1jr.gifInformation supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor. 


#3 Spiritual_Wanderer

Spiritual_Wanderer

    Community Assistant

  • DF Support
  • 5,035 posts
  • Gender:Female
  • Location:Utah

Posted 08 April 2011 - 11:05 AM

Benzos can make you sleep better. I sometimes take a melatonin supplement that helps me sleep. Maybe phase down to a lower dose (did you stop cold turkey)? That could make the insomnia worse... I think you know this from other threads, but I'm on Lexapro and that has helped a LOT with my sleep. If I'm not mistaken, Prozac is considered one of the more energizing SSRIs... Lex is very sedating, in my view.

Hope you get better sleep in the days to come! That can be so frustrating...
Many Blessings,
SW
goldenvelope1jr.gif



Not all those who wander are lost. - J.R.R. Tolkien
Don't let the muggles get you down. ― J.K. Rowling

#4 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

  • Admin Team- Mod/Administrator
  • 27,848 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 08 April 2011 - 05:47 PM

I found Prozac to be very energizing. If I took it after 0AM, it disruptewd my sleep. Taking it at 6 or7AM was the best. It has a long half life and stopping cold turkey may worsen the insomnia. You need to relat this info to your pdoc for feedback and advice.
Sheepwoman
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace

#5 pittguy578

pittguy578

    Member

  • Member
  • PipPipPip
  • 241 posts

Posted 08 April 2011 - 10:08 PM

I just had to stop taking it, at least for now. My sleep patterns were getting progressively worse. I was only on 20 MG.
I had been depressed, but I actually had been able to sleep taking ambien and maybe 100 MG diphenhydramine.
I then was not sleeping, and tried everything under the sun to try to get a whole nights worth of sleep including kava, passion flower, etc..
I was sort of an expert when it came to sleep supplements because I had so much trouble before that I knew every possible supplement..

The thing is usually when I would have trouble sleeping my doc would give me trazadone to combine with the ambien. I then did a google search, and I saw trazadone may cause a reaction with prozac so I was hesitant to take it, at least until I feel the prozac is out of my system. But then I read elsewhere on the net where people are taking prozac and trazadone with no side effects.

#6 Spiritual_Wanderer

Spiritual_Wanderer

    Community Assistant

  • DF Support
  • 5,035 posts
  • Gender:Female
  • Location:Utah

Posted 11 April 2011 - 09:03 AM

I took traz/prozac for awhile together. Are you sleeping any better? How are things?

:joker:
Many Blessings,
SW
goldenvelope1jr.gif



Not all those who wander are lost. - J.R.R. Tolkien
Don't let the muggles get you down. ― J.K. Rowling

#7 NatureNut

NatureNut

    Newbie

  • Newbie
  • Pip
  • 27 posts
  • Gender:Female
  • Location:UK

Posted 08 April 2012 - 10:04 AM

I.. I actually had been able to sleep taking ambien and maybe 100 MG diphenhydramine.


I was thinking of taking diphenhydramine as I'm soooo darn tired. Good to see someone else tried it and it worked. Thanks.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users